MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Vascular Dissection (3160)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during thrombectomy for right cervical- ica (internal carotid artery) was performed on patient with modified ranking scale: mrs score: 3 (scale +3: moderate disability; requiring some help, but able to walk without assistance) and alberta stroke program early ct score: aspects before procedure was (b)(6) 2020.First pass and second pass were performed with retriever (subject device) and aspiration catheter.However, thrombolysis in cerebral infarction scale: tici was still 0: no perfusion after 2 pass.In addition, vessel dissection occurred during procedure, which was allegedly related to retriever.There were no vessel perforation, or device malfunction during procedure.Mri follow-up 12.5 hours after the procedure on (b)(6) 2020 revealed ich (intracranial hemorrhage).Modified ranking scale: mrs score became worse to +4 (moderately severe disability; unable to walk and attend to bodily needs without assistance) though national institutes of health stroke scale: nihss was changed from 14 to 13 on oct 26th, 2020.It was reported that the procedure was completed successfully and it is under confirmation why the procedure was finished though tici was 0 after 2nd pass.No other information is available.
 
Event or Problem Description
It was reported that during thrombectomy for right cervical-ica (internal carotid artery) was performed on patient with modified ranking scale: mrs score: 3 (scale +3: moderate disability; requiring some help, but able to walk without assistance) and alberta stroke program early ct score: aspects before procedure was 9 on (b)(6), 2020.First pass and second pass were performed with retriever (subject device) and aspiration catheter.However, thrombolysis in cerebral infarction scale: tici was still 0: no perfusion after 2 pass.In addition, vessel dissection occurred during procedure, which was allegedly related to retriever.There were no vessel perforation or device malfunction during procedure.Mri follow-up 12.5 hours after the procedure on sep 16th revealed ich (intracranial hemorrhage).Modified ranking scale: mrs score became worse to +4 (moderately severe disability; unable to walk and attend to bodily needs without assistance) though national institutes of health stroke scale: nihss was changed from 14 to 13 on (b)(6) 2020.It was reported that the procedure was completed successfully and it is under confirmation why the procedure was finished though tici was 0 after 2nd pass.No other information is available.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event description states "thrombectomy for right cervical-ica was performed.Vessel dissection occurred during procedure, which was allegedly related to trevo.There were no vessel perforation or device malfunction during procedure.Mri follow-up 12.5 hours after the procedure on sep 16th revealed ich." the reported patient vessel dissection and patient intracranial hemorrhage is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10893175
Report Number3012931345-2020-00205
Device Sequence Number14259900
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90186
Device Catalogue Number90186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARKSMAN27 MICROCATHETER (MEDTRONIC).; MARKSMAN27 MICROCATHETER (MEDTRONIC)
Outcome Attributed to Adverse Event Other;
Patient Age77 YR